YOW! Singapore 2019 Day 1

Mon, Sep 9
09:00

    Registration - 45 mins

09:45

    Introductions - 15 mins

10:00
  • Added to My Schedule
    keyboard_arrow_down
    Kent Beck

    Kent Beck - 3X: Explore / Expand / Extract

    schedule  10:00 - 11:00 AM place Grand Ball Room people 130 Interested

    Before you can evaluate a method, you have to understand its goals. Before you can evaluate a style of software engineering, you have to understand its goals. Quick execution of experiments? Rapid scaling in the face of unexpected bottlenecks? Sustained, profitable growth? Each goals requires a different style and yet we talk about software engineering as if it should be one thing. This talk introduces 3X and the ways software development, quality assurance, design, management, financing, planning, and staffing change depending on the goal of development.

11:00

    Morning tea - 30 mins

11:30
  • Added to My Schedule
    keyboard_arrow_down
    Martin Thompson

    Martin Thompson - Interaction Protocols: It's All About Good Manners

    schedule  11:30 AM - 12:20 PM place Room 1 people 132 Interested

    Distributed and concurrent systems can be considered a social group which collaborate to achieve collective goals. In order to collaborate a system of rules must be applied that affords good hygiene, fault tolerance, and effective communication to coordinate, share knowledge, and provide feedback in a trusted manner. These rules form a number of protocols which enable the group to act as a system that is greater than the sum of the individual components.

    In this talk we will explore the history of protocols and their application when building distributed systems. Protocols provide the foundation on which the quality attributes are delivered. Qualities such as performance, resilience, and security.

12:25
01:15

    Lunch - 90 mins

02:45
  • Added to My Schedule
    keyboard_arrow_down
    Gregor Hohpe

    Gregor Hohpe - Architects live in the first derivative

    schedule  02:45 - 03:35 PM place Room 1 people 125 Interested

    No organization ever complained that their It department was delivering too fast. However, as technologies evolve ever more quickly and product cycle times keep shorting, it’s difficult for any development team or IT organization to be fast enough.

    As these organizations try many things to move faster, from adopting Lean and Devops approaches, moving to the cloud, to working weekends or paying bigger bonuses. Slowly many of them realize that increasing velocity is about more than just moving a bit faster. It takes a fundamentally different mindset – one that looks at the first derivative.

    This talk takes a fresh look why moving faster isn’t just about speeding things up and dissects both systems and organizational architectures that are built for economies of speed.

03:40
  • Added to My Schedule
    keyboard_arrow_down
    Chris Richardson

    Chris Richardson - Cubes, Hexagons, Triangles, and More: Understanding the Microservice Architecture Through Shapes

    schedule  03:40 - 04:30 PM place Room 1 people 148 Interested

    The microservice architecture is becoming increasing important. But what is it exactly? Why should you care about microservices? And, what do you need to do to ensure that your organization uses the microservice architecture successfully?

    In this talk, I’ll answer these and other questions using shapes as visual metaphors. You will learn about the motivations for the microservice architecture and why simply adopting microservices is insufficient. I describe essential characteristics of microservices, You will learn how a successful microservice architecture consist of loosely coupled services with stable APIs that communicate asynchronous. I will cover strategies for effectively testing microservices.

04:30

    Afternoon tea - 30 mins

05:00
06:00

    Reception - 30 mins

YOW! Singapore 2019 Day 1

Tue, Sep 10
08:30

YOW! Singapore 2019 Day 1

Wed, Sep 11
08:30
  • Added to My Schedule
    keyboard_arrow_down
    Adrian  Cockcroft

    Adrian Cockcroft - Workshop - Cloud Native Architecture - Words of Experience, Bits of Advice

    schedule  08:30 AM - 04:30 PM place Room 1 shopping_cart Reserve Seat

    Adrian has a unique experience as an expert in Cloud Architecture gained from his work at eBay, Netflix, through Netflix OSS, working with startups and enterprises at Battery Ventures, and most recently as VP Architecture at AWS. In this workshop, Adrian will share his experience and advice on building cloud-native enterprise solutions. The workshop looks at the business and technology of moving an enterprise to the cloud. Adrian discusses the major challenges of scaling in particular fault tolerance, resilience and security as more and more major regulated businesses transition to the cloud.